Corneal Crystalline Deposits Associated With Topically Applied Gatifloxacin

    loading  Checking for direct PDF access through Ovid

Abstract

Purpose:

To report a case of corneal crystalline deposits from the use of gatifloxacin 0.5% topical antibiotic after combined cataract extraction and trabeculotomy ab interno surgery.

Methods:

A 59-year-old woman presented after combined cataract extraction and trabeculotomy ab interno with crystalline deposits in the anterior corneal stroma. Clinical examination and slit-lamp photography were performed.

Results:

The slit-lamp examination showed inferior white crystal deposition in the anterior stroma with overlying punctate epithelial erosions 4 weeks postoperatively. The eye was asymptomatic, but the deposition was cosmetically noticeable to the patient. Serial slit-lamp photography demonstrated resolution of the crystalline deposits 30 days after the discontinuation of eye drops.

Conclusions:

The authors present a rare case of stromal crystallization from topical gatifloxacin treatment. Complete resolution of corneal deposits was seen 30 days after the discontinuation of the drops without sequelae.

Related Topics

    loading  Loading Related Articles